MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG+ EXTRA; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG+ EXTRA; DRESSING, WOUND, DRUG
Model Number 413569
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 1 of 2.E1: complainant street address: (b)(6).Complainant country: taiwan, province of china.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by distributor and end user that the surface of the two dressings was dirty when opened.The product was not used by patient.The photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.H11: investigation summary - complaint was received from taiwan, reporting one unit of aquacel ag+ extra 20 × 30 cm (1 × 5 pk) ster eur (system application product (sap) (b)(6)) that appeared ¿dirty¿ upon opening.Both retailer and end-user observed brown discolouration across the dressing surface.The affected lot 4j03218 was manufactured on (b)(6) 2024 and sterilized by steris under work orders (b)(4) ((b)(6) 2024) and (b)(4) ((b)(6) 2024).Batch size = (b)(4) secondary ((b)(4) primary) packs.Evidence review: two photographs were provided and reviewed in accordance with work instruction (wi).Product identity and lot number were confirmed.The images showed brown surface patches extending along one side of the 30 cm dressing, with apparent concentration near the sine-wave portion of the primary sachet.No physical sample was returned.If material becomes available, the investigation will be reopened for compositional testing to confirm the oxidation state of the dressing matrix.Batch record review: in-process, statistical, and final release checks for lot 4j03218 were satisfactory.No deviations, rework, or non-conformances were recorded.Sterilization parameters were within specification; both runs were reviewed and released by steris.No packaging or machine issues were logged.Trend review: one additional complaint was recorded for the same lot, describing an empty sachet¿not related to discoloration or foreign matter.A 24-month search identified no other oxidation or ¿dirty surface¿ reports for this product or material code (b)(4).The event was therefore isolated.Technical assessment ¿ silver dressing oxidation: silver-containing dressings may undergo surface discoloration through oxidation¿reduction reactions of silver ions within the hydrofiber matrix.The likely mechanisms include: ¿ silver ion oxidation forming silver oxide or silver sulfide in the presence of oxygen, moisture, or trace sulfur/chloride species.¿ photochemical reaction from uv or visible light if the packaging barrier was partially translucent.¿ residual-moisture or ph drift inside the pack leading to localized reduction¿oxidation of silver compounds.¿ thermal or radiation effects during sterilization or storage accelerating ionic transformation.¿ minor packaging breach or elevated humidity during transport permitting oxygen ingress.The pattern and color shown are consistent with surface oxidation of silver ions, not with particulate contamination or foreign inclusion.Such oxidation was typically cosmetic and does not impair antimicrobial efficacy or dressing performance, provided the hydrofiber matrix remains intact.Most probable causes: ¿ localized oxidation of ionic silver following sterilization, promoted by residual moisture or oxygen trapped within the pack.¿ thermal / radiation effect from sterilization exposure at slightly elevated dose.¿ environmental influence (heat or humidity) during distribution or storage.Hot-batch assessment (work instruction (wi) & app 7.5): only one confirmed oxidation complaint exists for lot 4j03218; the additional empty-sachet case is unrelated.There are no multiple confirmed complaints of the same defect within the lot, no acceptable quality level (aql) excursion, and no recurrence across other lots.Therefore, the event does not meet the criteria for a hot batch and requires no containment or recall action.Risk / impact: ¿ potential impact = cosmetic / chemical appearance change only; sterility and labelling remain intact.¿ traceability unaffected (lot and expiry present on packaging).¿ no patient harm reported; product functionality expected to remain within specification.¿ acceptable quality level (aql) for contamination = 0.40 (accept 3 / reject 4 for n = 315); one affected unit in 121 875 produced was far below acceptable quality level (aql) limits.¿ all distribution center (dc) stock was exhausted, and no further reports have been received.Conclusion: the complaint was confirmed based on photographic evidence of brown discoloration, but no manufacturing or material non-conformance was identified.The most plausible explanation was surface oxidation of ionic silver due to localized environmental exposure or normal silver-ion chemistry.The event was isolated, below acceptable quality level (aql), and has no effect on product sterility or safety.In accordance with work instruction (wi), no corrective action / preventive actions (capa) was required.The complaint will be monitored through routine trending and included in the post-market product monitoring review (standard operating procedure (sop)).Should additional similar complaints arise or if a physical sample becomes available, the investigation will be reopened for confirmatory analysis (silver content, oxidation mapping, and packaging integrity testing).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL AG+ EXTRA
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key22910886
Report Number1000317571-2025-00090
Device Sequence Number21096108
Product Code FRO
UDI-Device Identifier00768455132041
UDI-Public00768455132041
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/01/2026
Device Model Number413569
Device Lot Number4J03218
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown